Bullous pemphigoid following therapy with an oral beta-blocker

Perry, A.; Sparling, J.D.; Pennington, M.

Journal of Drugs in Dermatology Jdd 4(6): 746-748

2005


ISSN/ISBN: 1545-9616
PMID: 16302561
Document Number: 8398
A causal relationship is thought to exist between several medications and the development of bullous pemphigoid. Commonly implicated medications include furosemide, penicillins, and ibuprofen. The following is a case report of an elderly man who developed generalized bullous pemphigoid for the first time after beginning therapy with an oral beta-blocker. A literature search revealed only 2 other reports of beta-blocker associated bullous pemphigoid. As both bullous pemphigoid and beta-blockers are common in elderly patients, dermatologists may want to consider beta-blockers as potential etiological agents in the development of bullous pemphigoid.

Document emailed within 1 workday
Secure & encrypted payments

Bullous pemphigoid following therapy with an oral beta-blocker